Ching-Yun Suen

Professor
Department of Foundational Sciences, Mathematics

"Using easy examples to understand or create deep math theory."

Learn more about Ching-Yun Suen

Get To Know Ching-Yun Suen

What in your life drew you to your current field of study?

Math is interesting.

What do you hope your students gain from studying or working with you?

I hope students obtain good math. knowledge in their fields.

What are you passionate about in your personal life?

My life is meaningful.

Education
Ph.D. Mathematics, University of Houston, 1983
M.S.
Mathematics, National Tsing Hua University, 1978
B.S.
Mathematics, Chung Yuan University, 1974
Courses Taught

MATH 106: Plane & Spherical Trigonometry

MATH 130

MATH 141: Business Mathematics I

MATH 142: Business Mathematics II

MATH 151: Engineering Mathematics I

MATH 152: Engineering Mathematics II

MATH 166: Topics in Contemporary Mathematics II

MATH 251: Engineering Mathematics III

MATH 308: Differential Equations

Publications

Completely bounded maps on C*-algebras, Proc. Amer. Math Soc. 93 (1985), 58-61.

Commutant representations of completely bounded maps, J. Operator Theory 13 (1985), 87-101 (with V. Paulsen).

The unique representation of a self-adjoint bounded linear functional, Proc. Amer. Math. Soc. 95 (1985), 58-61.

Completely bounded linear extensions of operator-valued functions on *-semigroups, Proc. Amer. Math. Soc. 105 (1991), 330-334.

On representations of completely bounded maps, Journal of Mathematical Analysis and Applications, 154 (1991), 212-225.

An nxn matrix of linear maps of a C*-algebra, Proc. Amer. Math. Soc. 112 (1991), 709-712.

The numerical radius of a completely bounded map, Acta Math. Hung. 59 (3-4) (1992), 283-289.

The minimum norm of certain positive maps, Proc. Amer. Math. Soc. 123 (1995), 2407-2416.

Induced completely bounded norms and inflated Schur product, Acta Sci. Math. (Szeged) 66 (2000), 273-286).

Wp completely bounded maps, Acta Sci. Math. (Szeged). 67 (2001), 747-760.

Extension theorems for w completely bounded C-bihomomorphisms, Acta Sci. Math. (Szeged).70 (2004), 183-194.

Extension theorems for Wp (0<p<2) completely bounded C-bihomomorphisms, Acta Sci. Math. (Szeged).74 (2008), 229-237.

On strictly positive operators, Acta Sci. Math, (Szeged), 81 (2015), 599-604. 

Wp completely bounded norms, International Journal of Mathematical Analysis, 11 (2017), no. 20, 987-998.

Awards & Recognition

2015: Distinguished Achievement Award in Teaching (University Level), Association of Former Students, Texas A&M University

2000: Distinguished Teaching Award (College Level), Association of Former Students, Texas A&M University

1996: Distinguished Faculty Achievement Awards (College Level), Texas A&M University at Galveston.
(To the TAMUG faculty who has distinguished himself by outstanding achievement in teaching, research, student relationships, founded by the William Paul Richer Endowment.)

1992: Distinguished Teaching Award, Association of Former Students, Texas A&M University. 
(To TAMU faculty in recognition and reward of superior classroom teaching.)

1986: C.D. Mickey Award, Texas A&M University at Galveston.
(The most effective teacher Award.)

Contact Info

Ching-Yun Suen
Professor
Department of Foundational Sciences
(Mathematics)


suenc@tamug.edu
Phone: +1 (409) 740.4523

Classroom Lab Building (CLB), Office 108A


CV